Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 119, NWS Cleveland, OH

July 2, 2013Hancock County, Seneca County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2013, 5:45 PM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2013, 5:45 PM EDT (21:45 UTC)
Expired
Jul 2, 2013, 6:45 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS51 KCLE 022145
SVRCLE
OHC063-147-175-022245-
/O.NEW.KCLE.SV.W.0119.130702T2145Z-130702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HANCOCK COUNTY IN NORTHWEST OHIO
  SENECA COUNTY IN NORTHWEST OHIO
  NORTHERN WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 645 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VANLUE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SYCAMORE...
  FOSTORIA...
  TIFFIN...
  ARCADIA...
  NEW RIEGEL...
  BLOOMVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4117 8349 4117 8342 4125 8341 4125 8284
      4100 8283 4099 8286 4100 8311 4091 8311
      4086 8349 4099 8366
TIME...MOT...LOC 2145Z 225DEG 12KT 4101 8346

$$

CLARK
3 follow-up statements
980 
WWUS51 KCLE 022216
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
616 PM EDT TUE JUL 2 2013

OHC175-022226-
/O.CAN.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
WYANDOT OH-
616 PM EDT TUE JUL 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WYANDOT COUNTY IS
CANCELLED...

LAT...LON 4117 8342 4125 8341 4125 8298 4100 8311
      4099 8320 4099 8343 4106 8347
TIME...MOT...LOC 2216Z 225DEG 12KT 4108 8336

$$

OHC063-147-022245-
/O.CON.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
HANCOCK OH-SENECA OH-
616 PM EDT TUE JUL 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN SENECA AND EXTREME NORTHEASTERN HANCOCK COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEW RIEGEL...OR 6 MILES SOUTH OF FOSTORIA...MOVING NORTHEAST AT
15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FOSTORIA...TIFFIN AND BETTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4117 8342 4125 8341 4125 8298 4100 8311
      4099 8320 4099 8343 4106 8347
TIME...MOT...LOC 2216Z 225DEG 12KT 4108 8336

$$

KING
431 
WWUS51 KCLE 022234
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
634 PM EDT TUE JUL 2 2013

OHC063-022244-
/O.CAN.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
HANCOCK OH-
634 PM EDT TUE JUL 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN HANCOCK
COUNTY IS CANCELLED...

LAT...LON 4117 8340 4125 8339 4125 8304 4104 8314
      4099 8320 4100 8340
TIME...MOT...LOC 2234Z 225DEG 12KT 4112 8330

$$

OHC147-022245-
/O.CON.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
SENECA OH-
634 PM EDT TUE JUL 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN SENECA COUNTY...

AT 632 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEW RIEGEL...OR 6 MILES SOUTHEAST OF FOSTORIA...MOVING NORTHEAST
AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...TIFFIN
AND BETTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4117 8340 4125 8339 4125 8304 4104 8314
      4099 8320 4100 8340
TIME...MOT...LOC 2234Z 225DEG 12KT 4112 8330

$$

CLARK
967 
WWUS51 KCLE 022246
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT TUE JUL 2 2013

OHC147-022254-
/O.EXP.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
SENECA OH-
646 PM EDT TUE JUL 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SENECA COUNTY EXPIRES
AT 645 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4117 8340 4125 8339 4125 8304 4104 8314
      4099 8320 4100 8340
TIME...MOT...LOC 2244Z 230DEG 10KT 4112 8328

$$

CLARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 2, 3:54 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EDT TUE JUL 2 2013

.SYNOPSIS...
A WARM FRONT EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE AREA WILL
LIFT NORTH OF THE AREA TONIGHT. HIGH PRESSURE OVER THE ATLANTIC
OCEAN WILL BUILD SLOWLY WEST AND EXTEND A RIDGE OVER THE REGION BY
WEDNESDAY NIGHT AND BECOME NEARLY STATIONARY THROUGH FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FORECAST CONTINUES TO BE TRICKY WITH CONVEYOR BELT OF MOISTURE
STREAMING NORTH INTO THE REGION. IT TOOK ALL DAY TO GET EVEN THE
SMALLEST OF SHOWERS AND THUNDERSTORMS TO DEVELOP ANY WHERE NEAR THE
FORECAST AREA. AS OF NOW...A FEW ISOLATED CELLS CONTINUE TO DEVELOP
SOUTH OF THE WARM FRONTAL BOUNDARY. THESE CELLS WILL BE THE TEST
SUBJECTS TO DETERMINE WHETHER THEY EVEN SURVIVE AS THEY MOVE FURTHER
NORTH OVER THE WARM FRONTAL SURFACE.  MY ESTIMATION IS THAT THEY
WILL MOVE NORTH AND DIMINISH IN STRENGTH OVER THE NEXT FEW HOURS. AS
WE LOSE DAY TIME HEATING LATER THIS EVENING...THE MINIMAL THREAT IN
PLACE WILL DIMINISH OVERNIGHT DOWN TO A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS AS WARM FRONT LIFTS NORTH OF THE AREA.

SEEING THAT THE FORECAST AREA WILL BE IN THE WARM SECTOR
TONIGHT...TEMPERATURES SHOULD BE SIMILAR OR A TAD WARMER THAN THIS
MORNING FOR LOWS. CLOUD COVER HELPED TO KEEP TEMPERATURES UP THIS
MORNING AS WELL...OTHERWISE WE WOULD HAVE BEEN A BIT COOLER ON THE
NORTH SIDE OF THE FRONT. A SLIGHT INCREASE IN THE DEW POINTS WITH
THE WARM FRONT WILL ALSO HELP TO MAKE IT FEEL A BIT MUGGY TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE EVER PRESENT LOW PRESSURE ALOFT WILL REMAIN PRESENT THROUGH THE
DURATION OF THIS FORECAST PERIOD. THIS IS THE RESULT OF THE
STATIONARY UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND
ANOTHER STATIONARY HIGH PRESSURE ALOFT OVER THE ATLANTIC. THIS
PLACES THE FORECAST AREA IN THE DOLDRUMS OF CLOUDS...UPPER LEVEL
SUPPORT AND THE THREAT FOR SCATTERED TO ISOLATED SHOWERS AND
THUNDERSTORMS.

I DECIDED TO BACK OFF ON THE POPS ACROSS THE FORECAST PERIOD
WEDNESDAY AS NO REAL STRONG PUSH OF UPPER LEVEL SUPPORT IS EVIDENT
IN THE COMPUTER MODELS. WE HAVE BEEN STUCK IN THIS PATTERN WHERE
ISOLATED AREAS GET DUMPED ON WITH HEAVY RAIN AND OTHER AREAS GET
ABSOLUTELY NOTHING.

THE CONVEYOR BELT OF WARM MOIST AIR CURRENTLY JUST EAST OF THE
FORECAST AREA OVER PENNSYLVANIA WILL GRADUALLY BEGIN TO SHIFT BACK
WEST THURSDAY INTO THURSDAY NIGHT. THIS SHOULD INCREASE OUR CHANCES
FOR SHOWERS AND THUNDERSTORMS AGAIN DURING THAT TIME...ESPECIALLY IN
THE SOUTHEAST PORTION OF THE FORECAST AREA. THE CONVEYOR BELT WILL
THEN BE SHUNTED SOUTHEAST AGAIN AS SURFACE HIGH PRESSURE CENTER OVER
THE ATLANTIC SHIFTS EAST SLIGHTLY. HOWEVER...THIS WILL BE SHORT
LIVED AS HIGH WOBBLES BACK WEST AGAIN AND YOU GUESSED IT...HERE
COMES THE CONVEYOR BELT BACK TO THE AREA FOR FRIDAY NIGHT. I MAY BE
UNDER DOING THE POPS FOR FRIDAY NIGHT BUT WANTED TO SEE HOW
EXTENSIVE AN AREA OF PRECIPITATION WILL ARRIVE FOR THIS PERIOD
BEFORE GOING WITH HIGHER POPS ALL AREAS.

TEMPERATURES SHOULD REMAIN WARM THROUGH THE PERIOD AS SOUTH TO
SOUTHWEST FLOW CONTINUES OVER THE REGION IN THE WARM SECTOR.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NOT MUCH CHANGE IN THE PATTERN INTO EARLY NEXT WEEK. MOST OF THE
MODELS BEGIN TO DRIFT THE TROUGH ALOFT BACK TO THE EAST AS THE
PATTERN STARTS TO BECOME MORE PROGRESSIVE. NOT SURE IF THIS WILL
HAPPEN BUT WE SHOULD REMAIN IN THE DEEP SOUTHERLY FLOW ON THE EAST
SIDE OF THE TROUGH THROUGH THE PERIOD. WILL NOT ATTEMPT TO PICK OUT
SPECIFIC FEATURES THAT MAY BRING MORE OR LESS ACTIVITY EACH DAY AS
THERE IS NOT ENOUGH CONFIDENCE THIS FAR IN ADVANCE. WILL STICK WITH
A GENERAL DIURNAL RANGE WITH A HIGHER POP EACH AFTERNOON...THEN
LOWERING POP AT NIGHT. HIGH TEMPERATURES LOOK AS IF THEY SHOULD
SLOWLY TREND UP...GETTING INTO THE MID 80S WITH LOWS MOSTLY 65-70.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SOME IFR STRATUS STILL LINGERING ALONG THE WEST LAKESHORE OF LAKE
ERIE THROUGH THE TOLEDO AREA. EXPECT IT TO LIFT TO MVFR
STRATOCUMULUS THIS AFTERNOON. ELSEWHERE THE VFR CUMULUS WILL
BUBBLE UP INTO A FEW SHOWERS AND THUNDERSTORMS. PUT A MVFR TEMPO
IN THE FORECAST OR MENTIONED VICINITY DURING THE LATE
AFTERNOON/EVENING AT MOST TAF SITES. SKIES WILL TRY TO CLEAR
TONIGHT OR AT LEAST BECOME PARTLY CLOUDY. THERE WILL BE SOME MVFR
FOG LATE TONIGHT AND WEDNESDAY MORNING WITH LOCAL IFR
VISIBILITIES. THE FLOW WILL COME AROUND FROM THE SOUTH BY
WEDNESDAY MORNING AND SOME MVFR STRATOCUMULUS WILL DEVELOP AGAIN
WEDNESDAY MORNING.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH SUNDAY. THE SHOWERS/STORMS WILL LIKELY
BE MOST NUMEROUS THURSDAY INTO FRIDAY.

&&

.MARINE...
THE NORTHEAST WINDS ARE SLOWLY DIMINISHING ON LAKE ERIE AS LOW
PRESSURE OVER THE OHIO0 VALLEY WEAKENS AND DRIFTS WEST. THE WESTERN
BASIN ESPECIALLY NEAR THE ISLANDS AND SANDUSKY WILL REMAIN A LITTLE
CHOPPY THIS EVENING BUT THE WINDS WILL BECOME LIGHTER AND BEGIN TO
VEER MORE FROM THE EAST AND EVENTUALLY SOUTHEAST AND SOUTH ON
WEDNESDAY. LOCALIZED LAKE BREEZES ARE POSSIBLE ON WEDNESDAY BUT IN
GENERAL THE LIGHT SOUTH TO SOUTHWEST FLOW WILL PERSIST THROUGH THE
REST OF THE WEEK. A SCATTERING OF THUNDERSTORMS IS EXPECTED...
ESPECIALLY BY THURSDAY AND ON INTO THE WEEKEND SO MARINERS SHOULD
REMAIN ALERT AND CHECK THE FORECAST AND THE RADAR DURING THE HOLIDAY
AND HOLIDAY WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jul 2, 5:02 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
502 PM EDT TUE JUL 2 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-031000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
502 PM EDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:18 PM EDTRiver Flood WarningCLEMarion9 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.